Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Shreveport, LA

March 2, 201415 counties in Texas; 6 counties in Arkansas

NWS Shreveport, LA issued this wind chill advisory at Mar 2, 2014, 4:13 PM CST for 15 counties in Texas; 6 counties in Arkansas. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 4:13 PM CST (22:13 UTC)
In effect from
Mar 2, 2014, 9:00 PM CST
Expired
Mar 3, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Shreveport, LA
All 21 counties

Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 12:20 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 2, 12:20 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CST SUN MAR 2 2014

.AVIATION...
DESPITE COLD AIR AT THE SURFACE...TSTMS CONTINUE ALONG AND N OF
I-30...WITH ISOLD TO SCT SHWRS ONGOING ELSEWHERE. TSTMS WILL
GRADUALLY SHIFT SWD THIS AFTERNOON AND EVENING...AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS TX AND PUSHES A COLD FRONT THROUGH THE
REGION. SOME OF THE STRONGER TSTMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL. AS WE MOVE INTO THE AFTERNOON AND EVENING HOURS...SURFACE
TEMPERATURES WILL BEGIN TO DROP BELOW THE FREEZING MARK AS RAIN
CONTINUES...AND FZRA IS EXPECTED TO AFFECT TERMINALS ALONG AND N
OF THE I-20 CORRIDOR THROUGH THE OVERNIGHT HOURS. RAIN/FZRA WILL
COME TO AN END FROM W TO E BY 12Z FOR MOST AREAS. OTHERWISE...
WINDS WILL PICK UP AFTER FROPA THIS EVENING OUT OF THE NNW AT
AROUND 15 KTS WITH GUSTS NEAR 30 KTS POSSIBLE. WINDS WILL DIMINISH
SOMEWHAT TOWARDS THE END OF THE 18Z TAF PD. /12/

&&

.PREV DISCUSSION... /ISSUED 1052 AM CST SUN MAR 2 2014/

DISCUSSION...
MADE A COUPLE MINOR ADJUSTMENTS WITH WEATHER TRENDS REGARDING
PROGRESSION OF PRECIP WITH VERY SHALLOW COLD AIR MASS ADVANCING A
BIT QUICKER THAN EXPECTED INTO NE TX. NOTING A 25 TO 30 DEGREE
TEMP GRADIENT WITHIN ABOUT A 40 MILE DISTANCE ACROSS FRONTAL
BOUNDARY...WITH POST FRONTAL TEMPS TO FALL SLOWLY THIS AFTN. ISOLD
THUNDER DEVELOPING ACROSS SW AR AND SE OK...WITH MAIN LINE OF
DEVELOPING TSTMS STILL FAR NORTH OF CWA. LEAVING IN MENTION OF
POST FRONTAL SVR TSTMS...BUT HIGHLIGHTING HAIL...AS THAT WILL BE
THE ONLY POTENTIAL SVR WX THREAT. WITH TEMPS FALLING INTO MID 30S
ALONG RED RIVER VALLEY OF OK/TX...ANTICIPATE RAIN BECMG FZRA BY
AFTN. HOWEVER...DID NOT MAKE ANY TEMPERATURE ADJUSTMENTS AT THIS TIME./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  27  38  26  43 /  80  90   0  10  20
MLU  74  29  38  27  43 /  50  90  10  10  20
DEQ  53  18  34  21  45 /  80  80   0  10   0
TXK  62  21  35  23  44 /  80  80   0  10  10
ELD  67  24  34  23  44 /  80  90   0  10  10
TYR  61  20  38  27  43 /  80  80   0  10  20
GGG  65  23  39  27  43 /  80  90   0  10  20
LFK  73  28  43  31  45 /  70  90  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
     FOR THE FOLLOWING ZONES: ARZ061-071>073.

     LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     MONDAY FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
     FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: OKZ077.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
     FOR THE FOLLOWING ZONES: TXZ152-153-165>167.

     LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     MONDAY FOR THE FOLLOWING ZONES:
     TXZ097-109>112-124>126-136>138.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: TXZ096-108.

&&

12
Hazardous weather outlook, Mar 2, 11:55 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CST SUN MAR 2 2014

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
136>138-031800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1155 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL CONTINUE MOVING TO THE SOUTHEAST ACROSS THE FOUR
STATE AREA WITH MUCH COLDER AIR SPILLING INTO THE AREA.
RAIN AND SHOWERS WILL DEVELOP OUT AHEAD OF THE FRONT WITH A FEW
THUNDERSTORMS DEVELOPING IN THE COLDER AIR BEHIND THE FRONT. A FEW
OF THESE STORMS COULD PRODUCE LARGE HAIL. TEMPERATURES WILL DROP
SHARPLY WITH PASSAGE OF THE BOUNDARY AND LATER DURING THE
AFTERNOON THERE WILL BE A SMALL AREA OVER NORTHEAST TEXAS AND INTO
SOUTHEAST OKLAHOMA THAT WILL ALLOW THE RAIN TO CHANGE OVER TO
FREEZING RAIN. COLD AIR WILL CONTINUE SPREADING OVER THE AREA
OVERNIGHT WITH MORE WIDESPREAD CHANGE OVER OF RAIN TO FREEZING
RAIN AND A MIX OF SLEET. A TIGHT PRESSURE GRADIENT WILL HELP
PRODUCE STRONG AND GUSTY WINDS REQUIRING A LAKE WIND ADVISORY.
THERE MAY BE A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON...BUT
THE CHANCE WILL BE SMALL WITH LARGE HAIL THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE PERIODS RAIN AND SHOWERS JUST ABOUT EVERY OTHER
DAY FOR THE REMAINDER OF THE PERIOD WITH COLD TEMPERATURES
DURING THE EARLY MORNING HOURS ON TUESDAY AND WEDNESDAY WITH
A CHANCE FOR A WINTRY MIX.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT LIKELY BE NEEDED THIS
AFTERNOON FOR THUNDERSTORMS...AS HAIL IS THE ONLY SEVERE WEATHER
CONCERN AND SHOULD REMAIN ISOLATED. HOWEVER...ROAD CONDITIONS
SHOULD BE MONITORED LATE TONIGHT AND EARLY MONDAY MORNING IN THE
EVENT THAT ANY ICE OR SLEET SHOULD ACCUMULATE ON BRIDGES AND
OVERPASSES.

LAZ001>006-010>014-017>022-TXZ149>153-165>167-031800-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1155 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL CONTINUE MOVING TO THE SOUTHEAST ACROSS THE FOUR
STATE AREA WITH MUCH COLDER AIR SPILLING INTO THE AREA.
RAIN AND SHOWERS WILL DEVELOP OUT AHEAD OF THE FRONT WITH A FEW
THUNDERSTORMS DEVELOPING IN THE COLDER AIR BEHIND THE COLD FRONT.
A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL. TEMPERATURES WILL
DROP SHARPLY WITH PASSAGE OF THE BOUNDARY AND LATER DURING THE
NIGHT READINGS WILL CONTINUE TO FALL TO NEAR OR BELOW FREEZING.
THE COLDER TEMPERATURES WILL ALLOW THE RAIN TO BRIEFLY CHANGE OVER
TO FREEZING RAIN OR SLEET JUST BEFORE PRECIPITATION COMES TO AN
END. HOWEVER...NO SIGNIFICANT ACCUMULATIONS OF ICE OR SLEET ARE
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE PERIODS RAIN AND SHOWERS JUST ABOUT EVERY OTHER
DAY FOR THE REMAINDER OF THE PERIOD WITH COLD TEMPERATURES
DURING THE EARLY MORNING HOURS ON TUESDAY AND WEDNESDAY WITH
A CHANCE FOR A WINTRY MIX.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT LIKELY BE NEEDED THIS
AFTERNOON FOR THUNDERSTORMS...AS HAIL IS THE ONLY SEVERE WEATHER
CONCERN AND SHOULD REMAIN ISOLATED. ALSO...NO SIGNIFICANT
ACCUMULATIONS OF ICE OR SLEET ARE EXPECTED LATER TONIGHT

VII

In the hours before

Special weather statement, Mar 2, 11:19 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CST SUN MAR 2 2014

TXZ096-108-109-021815-
FRANKLIN-RED RIVER-TITUS-
1119 AM CST SUN MAR 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...RED RIVER AND TITUS...

INCLUDING THE FOLLOWING LOCATIONS...
     BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...MOUNT VERNON...
     PURLEY AND WILKERSON...

AT 1115 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF PURLEY...OR 12 MILES
EAST OF SULPHUR SPRINGS...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

VII
Special weather statement, Mar 2, 11:52 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST SUN MAR 2 2014

OKZ077-021830-
MCCURTAIN-
1152 AM CST SUN MAR 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CST...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT HERMAN...
     PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...SLIM...SMITHVILLE...
     WATSON AND WRIGHT CITY...

AT 1149 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BROKEN BOW...OR
32 MILES EAST OF HUGO...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF A DIME IS POSSIBLE WITH THIS STORM.

12
Special weather statement, Mar 2, 12:29 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CST SUN MAR 2 2014

ARZ050-059-OKZ077-TXZ096-097-021915-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
1229 PM CST SUN MAR 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...DE QUEEN...FOREMAN...
     GILLHAM...HORATIO...LOCKESBURG...RICHMOND...WILTON...WINTHROP...
     DALBY SPRINGS AND DE KALB...

AT 1223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS NEAR FROM JUST NORTHEAST
OF CLARKSVILLE TO NEAR DE KALB...MOVING NORTHEAST AT 50 MPH.

POCKETS OF HAIL AS LARGE AS NICKELS WILL BE POSSIBLE WITH THESE
STORMS.

12
Special weather statement, Mar 2, 1:17 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CST SUN MAR 2 2014

ARZ051-060-021945-
HEMPSTEAD-HOWARD-
117 PM CST SUN MAR 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...CORINTH...MINERAL SPRINGS...NASHVILLE...SARATOGA AND
     TOLLETTE...

AT 117 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TOLLETTE...OR NEAR MINERAL
SPRINGS...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

13
Local storm report, Mar 2, 3:41 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CST SUN MAR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FREEZING RAIN    BIG SANDY               32.59N  95.11W
03/02/2014  M0.10 INCH       UPSHUR             TX   BROADCAST MEDIA

            MEDIA IN BIG SANDY REPORTED FREEZING RAIN WITH 0.10 OF
            ICE ON TREE LIMBS.

&&

EVENT NUMBER SHV1400102

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:44 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more25 hr
Mar 2, 12:35 PM CSTSevere Thunderstorm WarningSHVBowie40 min
Mar 2, 3:57 PM CSTWinter Storm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more5 hr

Nearby

Wind Chill Advisories in Texas, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.